Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 16, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Aug 22, 2008, 4:41 PM CDT for Webb County, Texas. It was in force for 109 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 22, 2008, 4:41 PM CDT (21:41 UTC)
- Expired
- Aug 22, 2008, 6:30 PM CDT
- In force
- 109 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 187 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 22, 6:02 PM CDT | FLASH FLOOD | Laredo, TX | COCORAHS OBSERVER AND WEATHER SPOTTER REPORTED THAT MCPHERSON ROAD WAS COMPLETELTY COVER WITH FLOWING WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 81 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2918 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 222141
FFWCRP
TXC479-222330-
/O.NEW.KCRP.FF.W.0016.080822T2141Z-080822T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
441 PM CDT FRI AUG 22 2008
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL WEBB COUNTY IN SOUTH TEXAS
* UNTIL 630 PM CDT
* AT 434 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED 1 TO 3 INCHES OF RAIN HAS FALLEN ALONG
INTERSTATE 35 BETWEEN LAREDO AND ENCINAL...AND AN ADDITIONAL 1 TO
3 INCHES IS POSSIBLE IN THESE SAME AREAS DUE TO SLOW STORM
MOVEMENT.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...LAREDO...COLUMBIA BRIDGE...DOCTORS HOSPITAL OF LAREDO...
LAREDO COMMUNITY COLLEGE...LAREDO COUNTRY CLUB...LAREDO
INTERNATIONAL AIRPORT...LAS TIENDAS...ORVIL...ST AUGUSTINE HIGH
SCHOOL SOUTH LAREDO AND UNITED SOUTH HIGH SCHOOL.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 2741 9950 2749 9950 2751 9954 2760 9955
2760 9958 2764 9961 2763 9967 2766 9968
2774 9981 2777 9983 2821 9986 2819 9939
2804 9939 2804 9928 2740 9934
$$
JM1 follow-up statement
000
WGUS74 KCRP 222232
FFSCRP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
532 PM CDT FRI AUG 22 2008
TXC479-222330-
/O.CON.KCRP.FF.W.0016.000000T0000Z-080822T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB-
INCLUDING THE CITY OF LAREDO
532 PM CDT FRI AUG 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR
CENTRAL WEBB COUNTY...
AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN PREDOMINANTLY ALONG
INTERSTATE 35 FROM THE SOUTH SIDE OF LAREDO TO ENCINAL. OTHER STORMS
WERE LOCATED NEAR ZAPATA MOVING NORTH TOWARD LAREDO. DOPPLER RADAR
ESTIMATES 1 TO 3 INCHES OF RAIN HAS FALLEN IN THE WARNED AREA AND
STORM TOTAL AMOUNTS OF UP TO 6 INCHES ARE POSSIBLE.
EXCESSIVE RUNOFF FROM THIS HEAVY RAINFALL WILL CAUSE FLASH FLOODING
IN THE CITY OF LAREDO...INCLUDING CITY STREETS...LOW ROADWAYS...
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS...CREEKS...AND LOW LYING
SPOTS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. IF YOU ENCOUNTER A FLOODED ROADWAY TURN
AROUND DONT DROWN.
LAT...LON 2741 9950 2749 9950 2751 9954 2760 9955
2760 9958 2764 9961 2763 9967 2766 9968
2774 9981 2777 9983 2821 9986 2819 9939
2804 9939 2804 9928 2740 9934
$$
JMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 3:22 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Aug 22, 3:22 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 322 PM CDT FRI AUG 22 2008 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...THE GFS/NAM PROG THE UPPER LOW/TROUGH TO PROVIDE SYNOPTIC SCALE LIFT...ESPECIALLY TO THE WRN CWFA DRG THE PERIOD. MSAS DEPICTS A SFC TROUGH ORIENTED PARALLEL TO THE RIO GRANDE RIVER YET WEST...THEN ORIENTED APPROXIMATELY E-W ACRS DEEP SOUTH TX...WHICH VALIDATES THE GFS NEAR TERM SOLN. THE GFS MAINTAIN THIS SFC TROUGH WEST/SOUTH OF THE CWFA DRG THE PERIOD. THE NAM ACTUALLY PROGS A SFC RIDGE AXIS ACRS THE CWFA SAT. THE GFS PROG ISENTROPIC LIFT AT 305K OVR THE WRN CWFA DRG THE PERIOD...YET THE NAM DOES NOT UNTIL 18Z SAT. FFMP REVEALS SIGNIFICANTLY LOWER FLASH FLOOD THESHOLDS OVR PORTIONS OF NUECES/KLEBERG/JIM WELLS COUNTIES OWING TO RAIN TDA. HWR...GIVEN THE LACK OF/UNCERTAINTY REGARDING A FOCUS FOR THE REGENERATION OF CONVECTION OVR THE CWFA...WL NOT ISSUE AN FFA. YET...ISOLATED FLASH FLOODING IS LIKELY. && .AVIATION...EXPECT PREDOMINATE MVFR CONDITIONS OVERNIGHT/SAT WITH IFR CEILINGS/VISIBILITIES NEAR CONVECTION. && .MARINE...MSAS REVEALS WEAK MSLP GRADIENT OWING TO THE PROXIMITY OF A SFC RIDGE OVR THE GULF. CONCUR WITH THE GFS/WAVEWATCH THAT MOMENTUM/SEAS WL REMAIN BELOW THE SCEC CATEGORY DRG THE PERIOD. && .LONG TERM (SUNDAY THROUGH FRIDAY)...THE CURRENT WET PATTERN WILL REMAIN IN PLACE ACROSS SOUTH TEXAS THROUGH AT LEAST THE BEGINNING OF THE PERIOD AS MODELS CONTINUE TO PROG AN UPPER LEVEL LOW TO BE SITUATED AROUND THE BIG BEND REGION. MODELS CONTINUE TO INDICATE A VERY MOIST AIR MASS TO BE IN PLACE DURING THE BEGINNING OF THE PERIOD...WITH PWAT VALUES PROGGED TO BE IN THE 2.25 TO 2.5 RANGE. (THIS WAS VERIFIED WHEN THE 12Z CRP SOUNDING CAME IN WITH A PWAT VALUE OF 2.33) ANOTHER FACTOR AIDING THE RAINFALL DURING THIS TIMEFRAME WILL BE A WEAK SURFACE BOUNDARY THAT IS PROGGED TO MOVE INTO THE CWA. HOWEVER...LATEST MODEL RUNS DO POSITION THE UPPER LEVEL LOW SLIGHTLY FURTHER WEST THAN PREVIOUS RUNS. WITH ALL THIS IN MIND...DECIDED TO DECREASED POPS SLIGHTLY DURING THE SUNDAY/MONDAY TIMEFRAME. KEPT SAME CONFIGURATION OF POPS WITH THE HIGHEST POPS OUT WEST AND THEN SLOWLY DECREASING TOWARDS THE COAST. AS THIS SURFACE BOUNDARY WORKS FURTHER SOUTH ON MONDAY AND THE UPPER LEVEL LOW PULLS EVEN FURTHER AWAY...AM ONLY EXPECTING SEABREEZE/DIURNAL CONVECTION EACH AFTERNOON ON MONDAY AND TUESDAY. CONVECTION WEDNESDAY THROUGH FRIDAY OVER LAND WILL REMAIN DIURNAL ALONG THE SEA-BREEZE AND NOCTURNAL OVER THE GULF IN RESPONSE TO WEAK TO MODERATE COASTAL CONVERGENCE. MODELS ARE BEGINNING TO SHOW ANOTHER MID TO UPPER LEVEL LOW MOVING INTO THE CWA FROM MEXICO/DEEP SOUTH TEXAS. AS A RESULT... DID SHOW SLIGHTLY HIGHER POPS IN THE SOUTHERN/SOUTH WESTERN PORTIONS OF THE CWA...BUT DID NOT WANT TO BUY INTO THE SOLUTION TOO MUCH AS IT IS STILL 7 TO 8 DAYS OUT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 76 87 75 91 73 / 40 60 30 40 20 VICTORIA 74 90 74 92 72 / 30 50 30 30 20 LAREDO 75 87 75 91 76 / 70 70 60 50 40 ALICE 75 88 74 92 73 / 50 60 40 40 30 ROCKPORT 77 86 77 90 75 / 30 50 30 30 20 COTULLA 74 88 73 91 72 / 70 70 60 50 40 KINGSVILLE 76 88 75 91 73 / 40 60 40 40 20 NAVY CORPUS 78 85 78 89 76 / 30 50 30 30 20 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM KR/97...LONG TERM
Hazardous weather outlook, Aug 22, 5:34 AM CDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 534 AM CDT FRI AUG 22 2008 GMZ230-235-250-255-270-275-TXZ229>234-239>247-231100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 534 AM CDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS...SOME WITH LOCALLY HEAVY RAINFALL...IS POSSIBLE LATER TODAY AND TONIGHT. THE HEAVIEST RAINFALL IS MOST LIKELY TO OCCUR TONIGHT OVER THE WESTERN PORTIONS OF SOUTH TEXAS...ESPECIALLY OVER WEBB AND LA SALLE COUNTIES AND LOCATIONS NEAR THE RIO GRANDE INCLUDING THE CITY OF LAREDO. EXCESSIVE HEAVY RAINFALL OVER WET SOILS OR IMPERVIOUS GROUNDS (SUCH AS THE CITY OF LAREDO) COULD PRODUCE FLOODING. AT THIS TIME...NO LARGE HAIL OR DAMAGING WINDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A SLOW MOVING UPPER LEVEL LOW OVER NORTHERN MEXICO WILL CONTINUE TO COMBINE WITH COPIOUS TROPICAL MOISTURE SATURDAY AND SUNDAY... PRODUCING LIKELY RAINFALL AND PERIODS OF LOCALLY HEAVY RAINFALL. THE MAIN CONCERN FOR LOCALLY HEAVY RAINFALL AND FLOODING SATURDAY AND SUNDAY WILL CONTINUE TO BE ACROSS WEBB...LA SALLE...MCMULLEN AND DUVAL COUNTIES. SCATTERED PRECIPITATION WILL BE POSSIBLE SUNDAY NIGHT AND MONDAY ACROSS THESE WESTERN COUNTIES OF SOUTH TEXAS BEFORE TAPERING OFF MIDWEEK. BEGINNING TODAY THROUGH MONDAY 2 TO 4 INCHES OF RAINFALL WILL BE POSSIBLE ACROSS THE RIO GRANDE PLAINS AND BRUSH COUNTRY... WITH ISOLATED HIGHER AMOUNTS. THESE AMOUNTS COULD EASILY SATURATE SOILS...RESULTING IN EXCESSIVE RUNOFF AND FLOODING. SOME OF THIS FLOODING IS POSSIBLE DURING THE EVENING AND OVERNIGHT HOURS...WHEN THE DANGERS FOR FLOODING ARE GREATEST AS WATER LEVELS AT NIGHT ARE HARD TO DETERMINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...RESIDENTS AND EMERGENCY MANAGERS...ESPECIALLY IN THE CITY OF LAREDO...SHOULD BEGIN MAKING PREPARATIONS FOR THIS POTENTIALLY HEAVY RAINFALL EVENT. A FLOOD OR FLASH FLOOD WATCH MAY BE REQUIRED LATER TODAY OR TONIGHT. GW/JR
In the hours before
Special weather statement, Aug 22, 11:53 AM CDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1153 AM CDT FRI AUG 22 2008 TXZ240>242-221800- DUVAL-JIM WELLS-KLEBERG- 1153 AM CDT FRI AUG 22 2008 ...A FUNNEL CLOUD WAS SPOTTED OVER JIM WELLS COUNTY... AROUND 1127 AM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD OVER JIM WELLS COUNTY...ABOUT 5 MILES NORTH OF PREMONT. THIS FUNNEL CLOUD WAS ASSOCIATED WITH A THUNDERSTORM MOVING TOWARD THE NORTH ACROSS SOUTHERN JIM WELLS COUNTY. ADDITIONAL SHOWERS AND THUNDERSTORMS... WITH THE POTENTIAL TO GENERATE FUNNEL CLOUDS...ARE LOCATED OVER SOUTHEAST DUVAL COUNTY AND CENTRAL TO WESTERN KLEBERG COUNTY. IF YOU LIVE IN THE PATH OF THESE STORMS...YOU SHOULD BE PREPARED TO SEEK SHELTER IF ANY FUNNEL CLOUDS REACH THE GROUND. 87
Special weather statement, Aug 22, 12:34 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1234 PM CDT FRI AUG 22 2008 TXZ243-244-221815- NUECES-SAN PATRICIO- 1234 PM CDT FRI AUG 22 2008 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO COUNTIES... AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROBSTOWN...MOVING NORTH AT 19 MPH. THIS STORM WILL BE NEAR... ROBSTOWN BY 1240 PM CDT. EDROY BY 110 PM CDT. 5 MILES WEST OF ODEM BY 115 PM CDT. VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RAINFALL TOTALS APPROACHING AROUND 2 INCHES ARE ALSO EXPECTED WITH THIS STORM AND THIS COULD CAUSE SOME URBAN AND SMALL SMALL STREAM FLOODING. MJG
Special weather statement, Aug 22, 12:34 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1234 PM CDT FRI AUG 22 2008 TXZ243-244-221815- NUECES-SAN PATRICIO- 1234 PM CDT FRI AUG 22 2008 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO COUNTIES... AT 1227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ROBSTOWN...MOVING NORTH AT 19 MPH. THIS STORM WILL BE NEAR... ROBSTOWN BY 1240 PM CDT. EDROY BY 110 PM CDT. 5 MILES WEST OF ODEM BY 115 PM CDT. VERY HEAVY RAINFALL...FREQUENT LIGHTNING AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. RAINFALL TOTALS APPROACHING AROUND 2 INCHES ARE ALSO EXPECTED WITH THIS STORM AND THIS COULD CAUSE SOME URBAN AND SMALL STREAM FLOODING. MJG
Special weather statement, Aug 22, 1:35 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 135 PM CDT FRI AUG 22 2008 TXZ232-233-244-246-221930- BEE-GOLIAD-REFUGIO-SAN PATRICIO- 135 PM CDT FRI AUG 22 2008 ...STRONG THUNDERSTORMS WERE AFFECTING BEE...GOLIAD...REFUGIO AND SAN PATRICIO COUNTIES... AT 126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BEEVILLE TO TAFT... MOVING NORTH AT 23 MPH. THESE STORMS WILL BE NEAR... NORMANNA BY 145 PM CDT. 5 MILES EAST OF PETTUS BY 155 PM CDT. BERCLAIR BY 150 PM CDT. WOODSBORO BY 205 PM CDT. REFUGIO BY 215 PM CDT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE TORRENTIAL DOWNPOURS....FREQUENT LIGHTNING AND WINDS 40 TO 50 MPH. ISOLATED RAINFALL TOTALS OF 1 TO 2 INCHES WILL BE POSSIBLE WITH THESE STORMS IN LESS THAN ONE HOUR. MJG
Special weather statement, Aug 22, 3:54 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 354 PM CDT FRI AUG 22 2008 TXZ229>234-239>247-231200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- INCLUDING THE CITIES OF...COTULLA...ENCINAL...TILDEN... GEORGE WEST...THREE RIVERS...BEEVILLE...SKIDMORE...GOLIAD... VICTORIA...LAREDO...RIO BRAVO...FREER...BENAVIDES...SAN DIEGO... ALICE...PREMONT...KINGSVILLE...CORPUS CHRISTI...ROBSTOWN... PORT ARANSAS...PORTLAND...INGLESIDE...ARANSAS PASS...SINTON... MATHIS...ROCKPORT...REFUGIO...WOODSBORO...PORT LAVACA... PORT OCONNOR...SEADRIFT 354 PM CDT FRI AUG 22 2008 ...LOCALLY HEAVY RAINFALL EXPECTED TONIGHT AND SATURDAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL REMAIN NEARLY STATIONARY OVER NORTHERN MEXICO...WEST OF THE RIO GRANDE RIVER...TONIGHT AND SATURDAY. COPIOUS MOISTURE AND ATMOSPHERIC INSTABILITY WILL PERSIST. THE COMBINATION OF THE UPPER SYSTEM...MOISTURE AND INSTABILITY... WILL RESULT IN SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS... WITH LOCALLY HEAVY RAINFALL...OVER THE COASTAL BEND...VICTORIA CROSSROADS...AND THE RIO GRANDE PLAINS. DUE TO RAINFALL DURING THE PAST SEVERAL DAYS...THE RAINFALL RATE THRESHOLD FOR FLASH FLOODING HAS DECREASED SIGNIFICANTLY OVER PORTIONS OF THE COASTAL BEND...ESPECIALLY NUECES AND NORTHERN JIM WELLS COUNTIES...AND OVER PORTIONS OF THE RIO GRANDE PLAINS... PRIMARILY OVER WEBB...LASALLE...AND MCMULLEN COUNTIES. AN ADDITIONAL 2 TO 4 INCHES OF RAINFALL IS POSSIBLE OVER THE REGION TONIGHT THROUGH SATURDAY. THE COMBINATION OF RAINFALL AND SATURATED SOILS MAY RESULT IN ISOLATED FLASH FLOODING. IF THE SURFACE TROUGH ENTERS THE REGION...THE LIKELIHOOD FOR WIDESPREAD FLASH FLOODING WILL INCREASE SIGNIFICANTLY AND MAY PROMPT THE ISSUANCE OF A FLASH FLOOD WATCH. THEREFORE...RESIDENTS IN THE COASTAL BEND...VICTORIA CROSSROADS...AND RIO GRANDE PLAINS ARE URGED TO LISTEN TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR TELEVISION FOR THE LATEST WEATHER INFORMATION REGARDING THIS EVENT. 87
Special weather statement, Aug 22, 4:28 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 428 PM CDT FRI AUG 22 2008 TXZ229-239-222230- LA SALLE-WEBB- 428 PM CDT FRI AUG 22 2008 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE AND WEBB COUNTIES... AT 424 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES SOUTHEAST OF LAS TIENDAS...OR 18 MILES SOUTHWEST OF ENCINAL...MOVING NORTH AT 10 MPH. MOTORISTS TRAVELING ALONG INTERSTATE 35 BETWEEN LAREDO AND ENCINAL CAN EXPECT WINDS 40 TO 50 MPH...VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING STRIKES. JM
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 12:59 PM CDT | Areal Flood Advisory | CRP | Nueces, San Patricio | 61 min |
| Aug 22, 4:04 PM CDT | Areal Flood Advisory | CRP | La Salle, Webb | 56 min |
| Aug 22, 5:59 PM CDT | Tornado Warning | CRP | Webb | 31 min |
| Aug 22, 6:39 PM CDT | Flash Flood Warning | CRP | Webb | 111 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.